Alert archive / Wisconsin / Gale Warnings in 2010
Gale Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Sep 16, 2010, 3:32 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 3:32 AM CDT (08:32 UTC)
- Expired
- Sep 16, 2010, 10:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
025 WHUS73 KGRB 160832 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CDT THU SEP 16 2010 ...EARLY FALL STORM SYSTEM APPROACHING THE AREA... .A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL LAKE MICHIGAN THIS MORNING. THE STORM WILL GENERATE WINDS AND WAVES THAT WILL BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING. A PERIOD OF GALES IS LIKELY IN AREAS ADJACENT TO THE NORTHERN DOOR PENINSULA THIS MORNING. LMZ521-541-161600- /O.UPG.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/ /O.NEW.KGRB.GL.W.0008.100916T0832Z-100916T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 332 AM CDT THU SEP 16 2010 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THIS REPLACES THE SMALL CRAFT ADVISORY WHICH HAD BEEN IN EFFECT. A PERIOD OF NORTHEAST GALE FORCE GUSTS TO 40 KNOTS IS EXPECTED THIS MORNING. WINDS WILL TURN MORE NORTH AND THEN SLOWLY DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-161600- /O.CON.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 332 AM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. EAST WINDS WERE GENERATING WAVES OF 4 TO 6 FEET ON LAKE MICHIGAN EARLY THIS MORNING. THE WINDS MAY DIE OFF TEMPORARILY MID- MORNING...THEN NORTH WINDS SHOULD INCREASE RAPIDLY BY LATE MORNING...WITH GUSTS TO 30 KNOTS POSSIBLE. THIS WILL GENERATE 3 TO 5 FOOT WAVES ON THE BAY...AND 4 TO 7 FEET WAVES ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
2 follow-up statements
837 WHUS73 KGRB 161146 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 646 AM CDT THU SEP 16 2010 ...EARLY FALL STORM SYSTEM AFFECTING THE AREA... .A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL LAKE MICHIGAN THIS MORNING. THE STORM WILL GENERATE WINDS AND WAVES THAT WILL BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING. A PERIOD OF GALES IS LIKELY IN AREAS ADJACENT TO THE NORTHERN DOOR PENINSULA THIS MORNING. LMZ521-541-161600- /O.CON.KGRB.GL.W.0008.000000T0000Z-100916T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 646 AM CDT THU SEP 16 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A PERIOD OF NORTHEAST GALE FORCE GUSTS TO 40 KNOTS IS EXPECTED THIS MORNING. WINDS WILL TURN MORE NORTH AND THEN SLOWLY DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-161600- /O.CON.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 646 AM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHEAST WINDS WERE GENERATING WAVES OF 4 TO 7 FEET ON LAKE MICHIGAN EARLY THIS MORNING. THE WINDS WILL TURN MORE NORTH...WITH GUSTS TO 30 KNOTS POSSIBLE. THIS WILL GENERATE 4 TO 7 FOOT WAVES ON THE BAY...AND 5 TO 8 FOOT WAVES ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
147 WHUS73 KGRB 161530 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CDT THU SEP 16 2010 ...EARLY FALL STORM SYSTEM AFFECTING THE AREA... .A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL LAKE MICHIGAN THIS MORNING. THE STORM WILL GENERATE WINDS AND WAVES THAT WILL BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING. A PERIOD OF GALES IS LIKELY IN AREAS ADJACENT TO THE NORTHERN DOOR PENINSULA THIS MORNING. LMZ521-541-162330- /O.CAN.KGRB.GL.W.0008.000000T0000Z-100916T1800Z/ /O.EXA.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1030 AM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-162330- /O.CON.KGRB.SC.Y.0043.000000T0000Z-100917T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1030 AM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHEAST WINDS WERE GENERATING WAVES OF 4 TO 7 FEET ON LAKE MICHIGAN EARLY THIS MORNING. THE WINDS WILL TURN MORE NORTH... WITH GUSTS TO 30 KNOTS POSSIBLE. THIS WILL GENERATE 4 TO 7 FOOT WAVES ON THE BAY...AND 5 TO 8 FOOT WAVES ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 15, 3:04 PM CDT, 12 hours 28 minutes earlier.
Area forecast discussion, Sep 15, 3:04 PM CDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT WED SEP 15 2010 .SHORT TERM...TONIGHT AND THURSDAY. LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW 1009MB LOW PRESSURE SPINNING OVER SE SOUTH DAKOTA AHEAD OF A COMPACT BUT BEEFY SHORTWAVE. LEADING AREA OF PRECIP IS CURRENTLY CROSSING OVER NE WISCONSIN WITH ONLY A FEW LIGHTNING STRIKES WITHIN A MESO-CIRCULATION THAT IS APPROACHING GREEN BAY. DECAYING MCV OVER MINNESOTA HAS BEEN ABSORBED BY A DEVELOPING FGEN BAND...BUT RAIN SHIELD IS NOW APPROACHING CENTRAL WISCONSIN. MEANWHILE...CONVECTION HAS INITIATED OVER SE SD JUST AHEAD OF THE SURFACE LOW. MAIN FORECAST CONCERNS INCLUDE PRECIP TRENDS...THUNDER CHANCES...AND MARINE HEADLINES. TONIGHT...COMPACT SHORTWAVE OVER THE DAKOTAS WILL DRIVE A SURFACE LOW TO THE EAST OVER SOUTHERN WISCONSIN. REMNANT MCV...WHICH HAS FALLEN APART...AND DEVELOPING 850-700MB FGEN WILL KEEP THE MOST WIDESPREAD RAIN SHOWERS WITH EMBEDDED THUNDER OVER N-C WISCONSIN DURING THE EVENING. CONSEQUENTLY...HAVE BACK OFF POPS A BIT OVER E-C WISCONSIN THROUGH THE EVENING...UNTIL LARGE-SCALE ASCENT INCREASES TO THE NORTH OF THE SURFACE LOW AND AHEAD OF THE SHORTWAVE AFTER MIDNIGHT. WITH THE LOW NOW PROGGED TO CROSS SOUTH OF THE AREA...MODELS PORTRAY THE ELEVATED INSTABILITY AXIS REMAINING WELL TO THE SOUTH OVER ILLINOIS. GIVEN THE STRONG INCOMING FORCING...WONDER IF THERE WILL BE ENOUGH DYNAMICS THAT COULD PRODUCE A STRONG THUNDERSTORM OVER CENTRAL AND E-C WISCONSIN LATE TONIGHT WITH SOME GUSTY WINDS OR SMALL HAIL. THINK SEVERE WX CHANCES ARE PRETTY LIMITED WITHOUT MUCH IN THE WAY OF INSTABILITY. THE MAIN THREAT WILL BE HEAVY RAINFALL...ESPECIALLY WITHIN ANY CLUSTERS OF THUNDERSTORMS. LEFT CATEGORICAL POPS UNCHANGED AFTER MIDNIGHT AS ALL AREAS WILL SEE PRECIP. NE WINDS WILL ALSO BECOME GUSTY LATE TONIGHT WITH FUNNELING DOWN THE BAY. THURSDAY...LOW PRESSURE WILL MOVE TO THE EAST OVER SOUTHERN LOWER MICHIGAN. DEFORMATION/FGEN FORCING TO THE NW OF THE SURFACE LOW WILL KEEP CLOUDY AND SHOWERY CONDITIONS AROUND FOR MUCH OF THE MORNING. NE TO NORTH WINDS WILL ALSO BE GUSTY DURING THE MORNING BEFORE THE BLUSTERY CONDITIONS SUBSIDE FOR THE AFTERNOON. MAY SEE SOME CLEARING OVER CENTRAL WISCONSIN LATE IN THE AFTERNOON WHEN THE SURFACE RIDGE AXIS SHIFTS INTO THE AREA. HIGHS IN THE MID 50S NORTH TO MID 60S SOUTH. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. SEVERAL PCPN EVENTS DURING THIS PERIOD TO DEAL WITH WHILE THE COOLING FALL TREND CONTINUES. A WEAK FRONTAL BOUNDARY IN THE NORTHERN STREAM AND FROM THE UPPER LOW OVER SOUTHERN CANADA IS PROGGED TO SLIDE OVER MAINLY FRIDAY AFTERNOON INTO FRIDAY NIGHT. GOING FORECAST APPEARS OK SO WILL ONLY ATTEMPT TO NARROW THE PCPN EVENT WINDOW DUE PCPN AMOUNTS WILL BE MINOR. THIS FRONTAL BOUNDARY IS EXPECTED TO SAG SOUTH OF THE AREA SATURDAY INTO SUNDAY FOR A DRIER PERIOD TO THE AREA. IT SHOULD BE MENTIONED THAT THE NAM CONTINUES TO BE MUCH SLOWER WITH THIS SURFACE FROPA AND LAGGING H8 BOUNDARY INTO FRIDAY NIGHT AND PERHAPS INTO SATURDAY MORNING. SO COMPROMISED WITH KEEPING THE LOW END CHC POPS FOR SATURDAY MORNING OVER EC WI. RETURN FLOW ATTEMPTS TO WORK BACK INTO THE AREA LATER THIS WEEKEND BUT ESPECIALLY FOR THE NEW WORK WEEK. WILL KEEP A DRY FORECAST GOING FOR SUNDAY WITH THE CONFLUENT FLOW ALOFT AND MAIN FRONTAL BOUNDARY WELL SOUTH. 12Z GFS AND 00Z ECMWF NOT IN SYNC WITH TIMING AND LOCATION OF A WAVE OR WAVES TRACKING ALONG THE FRONT LATER HALF IN THE WEEKEND. ECMWF PROGS ONE SYSTEM FOR LATER SUNDAY INTO SUNDAY NIGHT TO WORK OVER AT LEAST THE SOUTH HALF OF THE FORECAST AREA...WHILE THE GFS PROGS A SYSTEM WELL SOUTH OF THE AREA SAT NIGHT AND THEN ANOTHER SYSTEM TOWARD MONDAY BUT STILL WELL SOUTH COMPARED TO THE ECMWF. THE H8 BAROCLINIC ZONE MAINLY STRETCHES FROM SOUTHERN SD INTO IOWA INTO NORTHERN IL DURING THIS PERIOD FOR THE PREFERRED FOCUS OF PCPN...AND SOUTH OF THE FORECAST AREA. ECMWF AND GFS IN VERY GOOD AGREEMENT WITH LIFTING THE FRONTAL BOUNDARY NORTH INTO WISCONSIN BEFORE TRACKING THE MAIN SURFACE LOW OVER THE STATE MONDAY NIGHT INTO WEDNESDAY MORNING FOR ANOTHER GOOD CHANCE OF PCPN. TRACK OF THE SURFACE LOW WOULD SUGGEST THE HIGHER RAINFALL AMOUNTS WILL BE OVER NORTHWEST HALF OF WISCONSIN. && .AVIATION...A WARM FRONT WILL LIFT NORTHWARD AND STALL ACROSS WISCONSIN...WHILE LOW PRESSURE TRACKS ALONG THE WARM FRONT AND MOVES OVER THE REGION TONIGHT. THIS FORCING WILL PROVIDE THE TAF SITES WITH PERIODS OF RAIN AND EMBEDDED THUNDERSTORMS OVER THE NEXT 24 HOURS. THE MOST PERSISTENT RAINS...AND LOWER VSBYS/CIGS WILL OCCUR AT RHI WHERE VLIFR CIGS WILL BE POSSIBLE TONIGHT. THE SREF INDICATES THAT SHOWERS AND TSTORMS WILL SWEEP ACROSS THE REMAINING TAF SITES MOSTLY AFTER 03Z...THOUGH DID START PRECIP A TAD EARLIER GIVEN THE WIDESPREAD NATURE OF PRECIP UPSTREAM OVER MINNESOTA AND THE DAKOTAS. LIFR CIGS WILL BE POSSIBLE AT CWA/AUW/GRB/ATW TONIGHT. PRECIP DIMINISHES BY MID-MORNING TOMORROW WITH GUSTY NORTH WINDS AND CIGS VERY SLOWLY IMPROVING. && .MARINE...SFC LOW TRACKING OVER SOUTHERN WISCONSIN MAKES FOR A COMPLEX MARINE FCST. INCRG ELY/SELY WINDS AHEAD OF THE SYSTEM WL CAUSE WAVES TO BUILD THIS AFTERNOON...ESP ON THE LAKE. THEN AREAS N OF THE SFC LOW LIKELY TO GET A PERIOD OF RATHER STG NELY/NLY WINDS OVERNIGHT. THESE NE WINDS MAY FLIRT WITH GALE CRITERIA AROUND THE TIP OF THE DOOR...BUT DECIDED TO GO WITH A STRONGLY WORDED SMALL CRAFT. THOSE WINDS SHOULD SPREAD SWD BY DAYBREAK ON THU...BUT PROBABLY WEAKEN SOME. WITH THE INCREASING SOUTHEAST WINDS...BEGINNING SMALL CRAFTS AT 02Z TONIGHT LOOKS REASONABLE. AS THE LOW CROSSES THE AREA...WINDS MAY DIMINISH OVER THE CENTRAL LAKE MICHIGAN NEARSHORE WATERS LATE TONIGHT...BEFORE RAMPING UP AGAIN AS WINDS TURN TO THE NORTH OR NORTHEAST THURSDAY MORNING. PLEASE SEE THE GRIDDED FORECAST FOR MORE DETAILS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/TDH
Hazardous weather outlook, Sep 15, 3:03 PM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CDT WED SEP 15 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 303 PM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HEAVY RAINFALL IS POSSIBLE TONIGHT. THAT COULD LEAD TO SOME PONDING OF WATER...ESPECIALLY IN URBAN AREAS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME STRONG STORMS ARE POSSIBLE OVER CENTRAL AND EAST CENTRAL WISCONSIN THAT COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY INTO TUESDAY... BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... ANY OBSERVED FLOODING OR MEASURED RAINFALLS OVER 1 INCH SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-162015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 303 PM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO CONTINUE UNTIL EARLY THURSDAY EVENING. THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY INTO TUESDAY... BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. MPC/TDH
In the hours before
Special weather statement, Sep 16, 12:13 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1213 AM CDT THU SEP 16 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1213 AM CDT THU SEP 16 2010 ...RAIN AND SOME THUNDERSTORMS EXPECTED OVERNIGHT... A LARGE AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL PUSH ACROSS CENTRAL AND NORTHERN WISCONSIN OVERNIGHT. AT MIDNIGHT... MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUED TO AFFECT AREAS NORTH OF A LINE FROM STEVENS POINT...TO WITTENBERG...TO WAUSAUKEE. THE PRECIPITATION WAS MOVING NORTHEAST AT ABOUT 30 MPH...BUT EXTENDED BACK INTO EASTERN MINNESOTA...SO IT WILL CONTINUE FOR MUCH OF THE NIGHT. RAINFALLS THUS FAR HAVE BEEN HEAVIEST IN THE NORTH-CENTRAL WISCONSIN...WHERE A WIDESPREAD 1 TO 2 INCH RAINFALL HAD ALREADY OCCURRED. ANOTHER 1/2 TO 1 INCH OF RAIN IS EXPECTED IN THE NORTH BEFORE THE RAIN DIMINISHES. ALTHOUGH THE RAIN WILL FALL OVER A LONG ENOUGH PERIOD TO PREVENT FLASH FLOODING...THERE WILL BE ENOUGH RAIN TO GENERATE PONDING OF WATER IN LOW SPOTS IN PARKING LOTS AND ON ROADWAYS...AND IN DITCHES. USE EXTRA CAUTION IF TRAVELING TONIGHT...AND NEVER DRIVE YOUR CAR INTO WATER OF UNKNOWN DEPTH. STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS IN WEST-CENTRAL WISCONSIN WILL SHIFT INTO CENTRAL WISCONSIN BETWEEN MIDNIGHT AND 130 AM. ALTHOUGH THE STORMS SHOULD WEAKEN AND ARE NOT EXPECTED TO BE SEVERE UPON ARRIVAL IN THE CENTRAL PART OF THE STATE...THEY COULD STILL PRODUCE SOME WIND GUSTS TO 40 MPH AND SMALL HAIL. EAST-CENTRAL WISCONSIN AND DOOR COUNTY HAVE JUST HAD ISOLATED SHOWERS OR SPRINKLES THUS FAR. BUT THE LARGE AREA OF RAIN TO THE WEST WILL EVENTUALLY WORK INTO THE AREA. A PERIOD OF STEADY RAIN CAN BE EXPECTED TO MOVE THROUGH BETWEEN 130 AM AND DAYBREAK. SOME THUNDERSTORMS WILL LIKELY MAKE IT INTO EASTERN WISCONSIN AS WELL...BUT THEY ARE NOT EXPECTED TO BE SEVERE. ANYONE TRAVELING ACROSS WISCONSIN TONIGHT SHOULD EXPECT TO ENCOUNTER RAIN AND POSSIBLY REDUCED VISIBILITY IN AREAS OF HEAVIER RAIN. USE EXTRA CAUTION...AND PLAN ON A SLOWER THAN NORMAL TRIP. SKOWRONSKI
Special weather statement, Sep 16, 12:45 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1245 AM CDT THU SEP 16 2010 WIZ035-036-045-160630- PORTAGE-WAUSHARA-WOOD- 1245 AM CDT THU SEP 16 2010 ...THUNDERSTORMS WITH GUSTY WINDS HEADED INTO CENTRAL WISCONSIN... AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF WISCONSIN RAPIDS TO 29 MILES SOUTH OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...BRIEF WIND GUSTS OF 40 TO 45 MPH...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEKOOSA... WISCONSIN RAPIDS... PORT EDWARDS... BIRON... KELLNER... PLOVER... PLAINFIELD... HANCOCK... COLOMA... BANCROFT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SKOWRONSKI
Special weather statement, Sep 16, 1:31 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 131 AM CDT THU SEP 16 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 131 AM CDT THU SEP 16 2010 ...RAIN AND SOME THUNDERSTORMS EXPECTED OVERNIGHT... A LARGE AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS CENTRAL AND NORTHERN WISCONSIN OVERNIGHT. AT 125 AM...MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUED TO AFFECT AREAS FROM CENTRAL THROUGH FAR NORTHEAST WISCONSIN... GENERALLY NORTHWEST OF A LINE FROM WAUTOMA...TO GREEN BAY...TO MARINETTE. THE PRECIPITATION WAS MOVING NORTHEAST AT ABOUT 30 MPH...BUT EXTENDED BACK INTO WESTERN WISCONSIN ...SO IT WILL CONTINUE FOR MUCH OF THE NIGHT. RAINFALLS THUS FAR HAVE BEEN HEAVIEST IN THE NORTH-CENTRAL WISCONSIN...WHERE REPORTS INDICATED A WIDESPREAD 1.5 TO 2.5 INCH RAINFALL HAD ALREADY OCCURRED. THE RAIN WAS STARTING TO DIMINISH IN THIS AREA...SO ADDITIONAL RAINFALLS ARE ANTICIPATED TO REMAIN UNDER 1/2 INCH. ALTHOUGH THE RAIN WAS FALLING OVER A LONG ENOUGH PERIOD TO PREVENT FLASH FLOODING...THERE WAS ENOUGH RAIN TO GENERATE PONDING OF WATER IN LOW SPOTS IN PARKING LOTS AND ON ROADWAYS...AND IN DITCHES. USE EXTRA CAUTION IF TRAVELING TONIGHT...AND NEVER DRIVE YOUR CAR INTO WATER OF UNKNOWN DEPTH. SEVERAL CLUSTERS OF STRONG THUNDERSTORMS WERE LOCATED ALONG THE SOUTHERN EDGE OF THE LARGE RAIN SHIELD. THOSE STORMS WILL PUSH ACROSS CENTRAL AND INTO EAST-CENTRAL WISCONSIN BETWEEN 130 AM AND 300 AM. ALTHOUGH THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...THEY COULD STILL PRODUCE SOME WIND GUSTS OF 40 TO 45 MPH...AND POSSIBLY AND SMALL HAIL. ANYONE TRAVELING ACROSS WISCONSIN TONIGHT SHOULD EXPECT TO ENCOUNTER RAIN AND POSSIBLY REDUCED VISIBILITY IN AREAS OF HEAVIER RAIN. USE EXTRA CAUTION...AND PLAN ON A SLOWER THAN NORMAL TRIP. SKOWRONSKI
Special weather statement, Sep 16, 3:14 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 314 AM CDT THU SEP 16 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 314 AM CDT THU SEP 16 2010 ...LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS PUSHING ACROSS THE AREA EARLY THIS MORNING... A LARGE AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS CONTINUED TO ACROSS CENTRAL AND NORTHERN WISCONSIN EARLY THIS MORNING. AT 300 AM...MODERATE TO OCCASIONALLY HEAVY RAIN WAS OCCURRING ACROSS CENTRAL...NORTHEAST...AND EAST-CENTRAL WISCONSIN. THE PRECIPITATION HAD DIMINISHED TO LIGHT RAIN AND DRIZZLE OVER NORTH-CENTRAL WISCONSIN. IN GENERAL...2 TO 3 INCHES OF RAIN FELL IN NORTH-CENTRAL WISCONSIN...AND ADDITIONAL RAINFALLS IN THIS AREA WILL BE PETTY LIGHT. CENTRAL THROUGH NORTHEAST WISCONSIN RECEIVED 1 TO 2 INCHES OF RAIN THUS FAR...AND ANOTHER HALF INCH OR SO IS EXPECTED IN THESE AREAS. THE HEAVIER RAIN JUST REACHED EAST-CENTRAL WISCONSIN...SO TOTALS THERE WERE STILL FAIRLY LOW. A TOTAL RAINFALL OF 1/2 TO 1 INCH IS LIKELY AT MOST LOCATIONS IN EAST- CENTRAL WISCONSIN. ALTHOUGH THE RAIN WAS FALLING OVER A LONG ENOUGH PERIOD TO PREVENT FLASH FLOODING...THERE WAS ENOUGH RAIN TO GENERATE PONDING OF WATER IN LOW SPOTS IN PARKING LOTS AND ON ROADWAYS...AND IN DITCHES. ANYONE TRAVELING ACROSS WISCONSIN EARLY THIS MORNING SHOULD EXPECT TO ENCOUNTER RAIN AND POSSIBLY REDUCED VISIBILITY IN AREAS OF HEAVIER RAIN. USE EXTRA CAUTION...AND PLAN ON A SLOWER THAN NORMAL TRIP. IF YOU ENCOUNTER PONDED WATER ON THE ROADWAY OR IN A PARKING LOT...NEVER DRIVE YOUR CAR INTO WATER OF UNKNOWN DEPTH. SKOWRONSKI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.